- 4 years ago
- Wedding: July 2016
I accidentally stopped taking my birth control pills last October. I finished a pack, but I had forgotten to order my new pack and by the time it came, the instructions said I needed to wait until my next period to start the new pack.
I have noticed some changes since I have been a month off my pills. Negatives are that my face is breaking out like I’m in high school again, I got some serious cramps and headaches about mid month, and my boobs got really sore around the same time. Not having those symptoms anymore, except the acne. I had pristine skin when I was on the pill, so it’s depressing to look in the mirror and see spots all over my face. My hair is also super oily and nasty. On the pill, I could get away with washing it every other day or even every three days, but now I have to almost wash it every day. I am also experiencing a lot more emotions than usual, which I guess could be a good or bad thing.
The positives are that I’ve lost some water weight, so my clothes are fitting better than they have in years, and my libido is also way up, which my fiancee is enjoying, lol. I also just generally feel more alert and energetic throughout the day.
Weirdly, I haven’t gotten my next period yet, I was expecting it last week. I took a pregnancy test just to be sure, but it was negative. We’ve been using a back-up method since I’ve been off the pill. We are not getting married for another year and a half, and definitely don’t want children for many years. Do you ladies think my weird hormonal symptoms will clear up soon if I stay off the pill, or is it better to just go back on? I am enjoying some of the positive side effects of going off, but my acne and hair is a real pain.
Also, is it totally normal to have delayed periods after going off the pill? I have been taking them religiously since August 2010 until now. I am a little concerned about how it could be affecting my fertility.
I read online that you can start a new pack at any time to try to jump-start your period. Should I start a new pill pack to kick things back into gear? I was getting them very regularly and predictably when I was on the pill.
Really any advice or experiences from ladies who have gone off BC would be appreciated.